Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 76, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 10, 2013, 4:52 AM EDT. It took effect at Jul 10, 2013, 8:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 4:52 AM EDT (08:52 UTC)
- In effect from
- Jul 10, 2013, 8:00 PM EDT
- Expired
- Jul 11, 2013, 10:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
740 WHUS71 KBOX 100852 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 452 AM EDT WED JUL 10 2013 ANZ254>256-101700- /O.NEW.KBOX.SC.Y.0076.130711T0000Z-130711T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 452 AM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
6 follow-up statements
794 WHUS71 KBOX 101624 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1224 PM EDT WED JUL 10 2013 ANZ254>256-110030- /O.CON.KBOX.SC.Y.0076.130711T0000Z-130711T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1224 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
894 WHUS71 KBOX 102019 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT WED JUL 10 2013 ANZ254>256-110430- /O.CON.KBOX.SC.Y.0076.130711T0000Z-130711T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 419 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
645 WHUS71 KBOX 110157 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 957 PM EDT WED JUL 10 2013 ANZ235-111000- /O.EXB.KBOX.SC.Y.0076.000000T0000Z-130711T1500Z/ RHODE ISLAND SOUND- 957 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-111000- /O.EXT.KBOX.SC.Y.0076.000000T0000Z-130711T1800Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 957 PM EDT WED JUL 10 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
317 WHUS71 KBOX 110801 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 401 AM EDT THU JUL 11 2013 ANZ254>256-111615- /O.EXT.KBOX.SC.Y.0076.000000T0000Z-130712T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 401 AM EDT THU JUL 11 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-111600- /O.EXT.KBOX.SC.Y.0076.000000T0000Z-130711T1600Z/ RHODE ISLAND SOUND- 401 AM EDT THU JUL 11 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
496 WHUS71 KBOX 111555 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1155 AM EDT THU JUL 11 2013 ANZ235-111700- /O.EXP.KBOX.SC.Y.0076.000000T0000Z-130711T1600Z/ RHODE ISLAND SOUND- 1155 AM EDT THU JUL 11 2013 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EDT TODAY... WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT CRITERIA. THEREFORE THE SMALL CRAFT ADVISORY FOR RHODE ISLAND SOUND WILL BE ALLOWED TO EXPIRE. $$ ANZ254>256-120000- /O.CON.KBOX.SC.Y.0076.000000T0000Z-130712T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1155 AM EDT THU JUL 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
801 WHUS71 KBOX 112315 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 715 PM EDT THU JUL 11 2013 ANZ254>256-120200- /O.EXT.KBOX.SC.Y.0076.000000T0000Z-130712T0200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 715 PM EDT THU JUL 11 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 4:01 AM EDT, 51 minutes earlier.
Area forecast discussion, Jul 10, 4:01 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
401 AM EDT WED JUL 10 2013
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AT
TIMES THROUGH AT LEAST FRIDAY...BRINGING LOCALIZED HEAVY
RAINFALL/FLOODING. LESS HUMID WEATHER ARRIVES THIS WEEKEND AND THE
MAJORITY OF THE TIME IT WILL BE DRY...BUT A FEW SPOT
SHOWERS/THUNDERSTORMS WILL STILL BE POSSIBLE. VERY WARM AND HUMID
WEATHER WILL MAKE A RETURN FOR THE START OF THE NEXT WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
145 AM UPDATE...
OTHER THAN AN ISOLATED SHOWER OR TWO THAT HAS DEVELOPED IN THE
VERY MOIST AIR ACROSS THE REGION...CONDITIONS WERE GENERALLY DRY
PRECIPITATION WISE EARLY THIS MORNING. IT DOES REMAIN MUGGY THOUGH
WITH DEWPTS IN THE 60S FOR MOST AREAS...EXCEPT THE UPPER 60S TO
LOWER 70S ALONG THE S COAST. FOG HAS DEVELOPED...THOUGH VSBYS
REMAIN AOA 1SM EXCEPT ON NANTUCKET WHERE VSBYS DOWN TO BELOW
1/2SM. ISSUED DENSE FOG ADVISORY TIL 10 AM FOR THAT LOCATION. WILL
MONITOR FOR EXPANSION OF DENSE FOG ALONG S COAST WITH HIGHER
DEWPTS THERE.
REMAINDER OF GRIDS LOOKED IN PRETTY GOOD SHAPE...THOUGH DID UPDATE
TO BRING CONDITIONS CURRENT.
PREVIOUS DISCUSSION...
SOME SUBSIDENCE WORKED INTO THE REGION BEHIND DEPARTING WEAK
SHORT WAVE...JUST ENOUGH TO WEAKEN/DISSIPATE ANY SHOWERS/TSTMS
THAT WERE ACROSS CENTRAL/S COASTAL AND WESTERN AREAS THIS EVENING.
STILL NOTING AXIS OF SHOWERS/TSTMS ACROSS CENTRAL/SE NY
STATE...WITH HEAVIEST ACTIVITY APPEARING TO BE NEAR NYC AT 0230Z.
SHORT RANGE MODELS CONTINUE TO WEAKEN THINGS THROUGH 06Z...THEN
TRY TO FIRE THINGS UP AGAIN AS SURGE OF HIGHER PWATS /ON ORDER OF
1.8 TO 2.0 INCHES/ WORK IN FROM UPSTATE NY.
BIG QUESTION WILL BE WHETHER STATIONARY FRONT ACROSS CENTRAL
CT/RI/SE MA WILL MAKE ANY INROADS OVERNIGHT. DOES NOT APPEAR SO
EVEN THOUGH S-SW WIND FLOW ALOFT DOES NOT REALLY PICK UP UNTIL
AFTER 09Z.
ONE MORE QUESTION WILL BE IF DENSE FOG REFORMS ALONG S COAST...
CAPE COD AND THE ISLANDS MAINLY WHERE SOME HEAVIER RAINS FELL THIS
AFTERNOON. ONLY PLACE NOTED WITH VSBY 1/4SM IS KACK AT 02Z. IF IT
DOES FORM...EXPECT TO START AROUND OR AFTER 06Z. WILL MONITOR
CLOSELY IF DENSE FOG ADVISORY IS NEEDED.
TEMPS MAY FALL BACK A FEW MORE DEGS...BUT RATHER MILD ACROSS LOWER
CT VALLEY AT 02Z /MID-UPPER 70S/. WITH HIGH DEWPT AIRMASS AND
LIGHT E-SE WINDS...TEMPS SHOULD FALL TO THE UPPER 60S TO LOWER
70S...EXCEPT 60-65 ACROSS S NH/N MA MAINLY N OF ROUTE 2.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
TOMORROW...
A LOT OF UNCERTAINTY STILL IS IN PLACE FOR TOMORROW. UPPER LEVEL
LOW OVER THE UPPER GREAT LAKES WILL CONTINUE THE TROUGH OVER THE
REGION. QUICK MOVING SHORTWAVE WILL MOVE THROUGH THE FLOW ALLOWING
FROM SOME SORT OF LIFT FOR THE REGION. HOWEVER LOOKING AT FORECAST
GUIDANCE IT SEEMS THE AREA THAT MAY SEE THE BETTER POTENTIAL FOR
STORMS WILL BE OUT WEST ACROSS THE CT VALLEY/ORH HILLS. THIS REGION
WILL HAVE THE BETTER INSTABILITY ONCE THE LOW STRATUS DECK BREAKS
UP.
CURRENT BOUNDARY ACROSS THE REGION NOW WILL LIFT NORTHWARD AS A
FORM OF A WARM FRONT WHEN THE SHORTWAVE APPROACHES. THIS WILL ALLOW
FOR TEMPS TO WARM RIGHT BACK UP INTO THE MID TO UPPER 80S. BELIEVE
THAT STORMS WILL MAINLY BE DIURNALLY DRIVE DURING THE DAY. WITH
LACK OF SHEAR AND FLOW ALOFT BELIEVE THESE STORMS WILL BE NEARLY
STATIONARY AND WITH PWATS IN THE 1.5 TO 2 INCHES...HEAVY DOWNPOURS
WILL BE THE MAIN THREAT. CAPE VALUES SHOULD BE HIGHER THEN TODAY
SO GUSTY WINDS MAY ALSO BE A POTENTIAL ONCE THUNDERSTORMS BEGIN TO
COLLAPSE. STORMS SHOULD BEGIN TO WANE AFTER SUNSET ONCE DIURNAL
HEATING IS LOST.
TOMORROW NIGHT...
AFTER A QUICK LULL IN CONVECTION MODELS ARE INDICATING THAT STORMS
WILL FIRE UP OVERNIGHT AND LAST INTO THE THURSDAY. SYNOPTIC MODELS
ARE STRUGGLING WITH PLACEMENT OF THE COLD FRONT AS THE GFS BRINGS IT
ACROSS SNE FASTER THEN THE GENERAL TREND. ALSO AM HESITANT AS THESE
SORT OF FRONTS HAVE THE TENDENCY TO STALL. HOWEVER IF THE FRONT
MOVES TOWARDS THE REGION LATE TOMORROW NIGHT INTO THURSDAY MORNING
THEN THE OVERNIGHT HOURS MAY BE ACTIVE.
FORECAST GUIDANCE SHOWS ELEVATED INSTABILITY ACROSS THE REGION AS
SHOWALTERS ARE -2C COMBINED WITH DEEP MOISTURE AND A SOURCE OF LIFT
WHICH COULD HAVE STORMS FIRING OVERNIGHT. EXACT COVERAGE AND
PLACEMENT IS STILL UNKNOWN AS THE TIMING IS THE OVERALL QUESTION.
HOWEVER MAIN THREAT APPEARS TO BE HEAVY DOWNPOURS. HAVE CONTEMPLATED
WITH THE ISSUANCE OF A FLASH FLOOD WATCH BUT HAVE COLLABORATION WITH
SURROUND OFFICES DECIDED TO HOLD OFF AS THERE IS STILL A LOT OF
UNCERTAINTY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HEADLINES...
* SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THU NIGHT AND FRI
* LESS HUMID THIS WEEKEND - A FEW SPOT SHOWERS/STORMS STILL POSSIBLE
* VERY WARM/HUMID WEATHER RETURNS FOR THE START OF THE NEXT WORK WEEK
DETAILS...
THURSDAY NIGHT... SCATTERED SHOWERS AND THUNDERSTORMS MAY STILL BE
ON GOING ACROSS PORTIONS OF THE REGION THU EVENING AHEAD OF AN
ADVANCING COLD FRONT. IN ADDITION...A WAVE OF LOW PRESSURE WILL BE
WORKING UP THE COAST ON A SLOWLY MOVING SURFACE COLD FRONT. THIS
SHOULD RE-GENERATE SOME OF THE SCATTERED SHOWERS AND THUNDERSTORMS
OVERNIGHT...WITH THE MAIN FOCUS ALONG THE SOUTHEAST NEW ENGLAND
COAST WHICH INCLUDES THE CAPE/ISLANDS.
FRIDAY... STILL PLENTY OF UNCERTAINTY ON THE EXACT POSITION OF THE
SURFACE COLD FRONT. IT WILL PROBABLY BE LOCATED ALONG THE EASTERN
NEW ENGLAND COAST BY THAT TIME...WHERE SOME SCATTERED SHOWERS AND
THUNDERSTORMS MAY BE ON GOING DURING THE MORNING.
IN ADDITION...A POTENT UPPER LEVEL TROUGH WILL STILL BE TO OUR WEST
SO ADDITIONAL DIURNALLY DRIVEN SCATTERED SHOWERS AND THUNDERSTORMS
SHOULD RE-DEVELOP ACROSS MUCH OF THE REGION. EVEN THOUGH PWATS WILL
LESS THAN WHAT IS EXPECTED TODAY AND THU...STILL THE THREAT FOR SOME
HEAVY RAIN AND LOCALIZED FLOODING GIVEN VERY WEAK LOW LEVEL WIND
FIELDS. OVERALL SEVERE WEATHER POTENTIAL LOOKS LOW GIVEN MARGINAL
INSTABILITY AND WEAK LOW LEVEL WIND FIELDS.
SATURDAY AND SUNDAY... OVERALL...THINK THE WEEKEND TURNS OUT DECENT
WITH LOWER HUMIDITIES AND SEASONABLE TEMPERATURES. WHILE MUCH OF
THE TIME WILL LIKELY BE DRY..CONCERNED WITH THE UPPER LEVEL
TROUGH/COLD POOL ALOFT NEARBY. SOME MODEL UNCERTAINTY AS TO ITS
EXACT POSITIONING...BUT THE THREAT FOR A FEW DIURNALLY DRIVEN SPOT
SHOWERS/THUNDERSTORMS WILL BE POSSIBLE BUT CERTAINLY NOT A WASHOUT.
BEST CHANCE FOR THIS APPEARS TO BE SATURDAY...BUT IT COULD HAPPEN
AGAIN ON SUNDAY.
MONDAY AND TUESDAY... THE BERMUDA HIGH LOOKS TO RE-ESTABLISH ITSELF
BRINGING A RETURN TO VERY WARM AND HUMID AIR INTO SOUTHERN NEW
ENGLAND. MAINLY DRY WEATHER EXPECTED OVER THIS TIME.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM...TODAY THROUGH THURSDAY...
MODERATE CONFIDENCE ON TRENDS...LOW CONFIDENCE ON TIMING.
THROUGH 12Z...MAINLY MVFR-IFR ACROSS CT VALLEY...N CT/RI AND
ACROSS THE MERRIMACK VALLEY. ELSEWHERE...IFR-LIFR CONDITIONS WITH
VLIFR ON THE CAPE AND ISLANDS. MAY SEE SOME IMPROVEMENT BY 12Z.
ISOLD SHOWERS WILL DEVELOP AND MOVE ACROSS BEFORE RAINING
THEMSELVES OUT...MAINLY ACROSS N CT/N RI/SE MA.
TODAY...MAINLY MVFR CIGS/VSBYS ACROSS CT VALLEY RANGING TO LIFR
ALONG IMMEDIATE S COAST...CAPE COD AND ISLANDS TO START...THEN
SHOULD IMPROVE TO MAINLY VFR. SHRA/TSRA DEVELOP ACROSS MOST AREAS
BY MIDDAY TO EARLY AFTERNOON...BEST CHANCE NEAR AND W OF CT
VALLEY. HEAVY DOWNPOURS EXPECTED WITH MVFR CIGS AND MVFR-IFR
VSBYS.
TONIGHT-THURSDAY...WITH COLD FRONT IN VICINITY...EXPECT MVFR-IFR
CIGS/VSBYS IN VICINITY OF ANY SHRA/TSRA. TONIGHT...EXPECT MAINLY
IFR CIGS/VFR-MVFR VSBYS WHICH SHOULD DECREASE AFTER MIDNIGHT...
ONLY TO FIRE UP AGAIN DURING THU. LOWERED VSBYS ACROSS E AND
CENTRAL MA/RI IN FOG LATE TONIGHT/EARLY THU.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. HELD CONDITIONS TO
IFR CIGS/VFR LOWERING TO OCCASIONAL IFR VSBYS THROUGH 12Z-14Z.
WILL LOWER AGAIN TO IFR TONIGHT...HELD OFF ON LIFR VSBYS. LOW PROB
OF VCTS THIS AFTERNOON.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. IFR CIGS IMPROVE BY
MIDDAY. BRIEF MVFR-IFR CIGS/VSBYS IN ANY SHRA/TSRA THIS
AFTERNOON/EVENING.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT AND FRIDAY...MODERATE CONFIDENCE. PERIODS OF MVFR-
IFR CONDITIONS IN SOME LOW CLOUDS AND FOG PATCHES. THERE ALSO WILL
BE SOME SCATTERED SHOWERS AND THUNDERSTORMS AT TIMES ALSO RESULTING
IN LOWER CONDITIONS.
SATURDAY AND SUNDAY...MODERATE TO HIGH CONFIDENCE. MAINLY VFR
CONDITIONS EXPECTED ALTHOUGH CAN/T RULE OUT BRIEFLY SLOWER
CONDITIONS IN A FEW SPOT SHOWERS/THUNDERSTORMS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM...HIGH CONFIDENCE.
THROUGH WEDNESDAY...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TOMORROW. AS WINDS SHIFT BACK TO S-SW AND PICK UP DURING WED
AFTERNOON...WITH GUSTS UP TO 20 KT...SEAS MAY BUILD BACK UP TO
AROUND 5 FT ON THE SOUTHERN WATERS. SMALL CRAFT ADV MAY BE NEEDED
THEN. SEEMS THAT WNA GUIDANCE WAS OVERDOING THE SEAS AGAIN SO
HAVE UNDERCUT THEM. EXPECT REDUCED VSBYS TONIGHT INTO TOMORROW
MORNING FROM FOG. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON
WED INTO WED NIGHT.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
MODERATE TO HIGH CONFIDENCE. A RELATIVELY WEAK PRESSURE GRADIENT
SHOULD KEEP WINDS AND SEAS GENERALLY BELOW SCA THRESHOLDS OVER THIS
TIME. THE MAIN CONCERN WILL BE FOR AREAS OF FOG ACROSS THE SOUTHERN
WATERS THU NIGHT INTO FRI MORNING. IN ADDITION...SCATTERED
THUNDERSTORMS MAY AFFECT THE WATERS THU NIGHT INTO FRI.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THURSDAY
AFTERNOON FOR CTZ002>004.
MA...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THURSDAY
AFTERNOON FOR MAZ002>004-008>012-026.
DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR MAZ024.
NH...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THURSDAY
AFTERNOON FOR NHZ011-012-015.
RI...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THURSDAY
AFTERNOON FOR RIZ001-003.
MARINE...NONE.
&&
SYNOPSIS...FRANK
NEAR TERM...EVT
SHORT TERM...DUNTEN
LONG TERM...FRANK
AVIATION...EVT/FRANK
MARINE...DUNTEN/FRANKHazardous weather outlook, Jul 10, 4:15 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 415 AM EDT WED JUL 10 2013 CTZ002>004-MAZ002>004-008>012-026-NHZ011-012-015-RIZ001-003-110815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-WESTERN KENT RI- 415 AM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING THIS AFTERNOON AND EVENING. WHILE THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS IS QUITE LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM WITH GUSTY WINDS CAN NOT BE RULED OUT DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING THURSDAY. WHILE THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS IS QUITE LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM WITH STRONG WINDS CAN NOT BE RULED OUT THURSDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ005>007-013>023-RIZ002-004>008-110815- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 415 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING THURSDAY. WHILE THE POTENTIAL FOR WIDESPREAD SEVERE THUNDERSTORMS IS QUITE LOW...AN ISOLATED STRONG TO SEVERE THUNDERSTORM WITH GUSTY WINDS CAN NOT BE RULED OUT THURSDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ024-110815- NANTUCKET MA- 415 AM EDT WED JUL 10 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AREAS OF DENSE FOG MAY DEVELOP AGAIN THURSDAY NIGHT AND CONTINUE INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-110815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 415 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG ARE ANTICIPATED ACROSS THE WATERS THIS MORNING. VISIBILITIES DOWN TO A QUARTER MILE OR LESS WILL BE POSSIBLE AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DENSE FOG WILL BE POSSIBLE AGAIN THURSDAY NIGHT INTO FRIDAY MORNING ACROSS THE SOUTHERN WATERS. VISIBILITIES DOWN TO A QUARTER MILE OR LESS WILL BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:57 AM EDT | Dense Fog Advisory | BOX | Nantucket | 8 hr |
| Jul 10, 4:07 AM EDT | Flash Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 38 hr |
| Jul 10, 4:55 PM EDT | Flash Flood Warning | BOX | Hampden, Worcester | 3 hr |
| Jul 10, 5:00 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 45 min |
| Jul 10, 5:03 PM EDT | Tornado Warning | BOX | Hampden, Worcester | 27 min |
| Jul 10, 6:15 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 30 min |
| Jul 10, 2:28 PM EDT | Special Weather Statement | BOX | 47 min | |
| Jul 10, 3:10 PM EDT | Special Weather Statement | BOX | 80 min | |
| Jul 10, 4:46 PM EDT | Special Weather Statement | BOX | 44 min | |
| Jul 10, 4:55 PM EDT | Special Weather Statement | BOX | 50 min | |
| Jul 10, 5:22 PM EDT | Tornado Warning | BOX | Northeastern Connecticut Planning Region | 38 min |
| Jul 10, 5:59 PM EDT | Tornado Warning | BOX | Northeastern Connecticut Planning Region | 16 min |
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.